Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2007, 7:29 PM CDT for McHenry County, North Dakota. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 22, 2007, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McHenry County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:30 PM CDT | TORNADO | 6 S Upham, ND | TORNADO DAMAGE PATH WAS 1/2 MILE FROM THE INTERSECTION OF 7TH AVE N AND 74TH ST N...6 MILES SOUTH OF UPHAM... TOWARD THE SOUTHEAST. THE DAMAGE WIDTH WAS 250 YARDS. DAMAGE WAS MAINLY TO TREES AND OUTBUILDINGS ON THE PROPERTY. THE DAMAGE TO THE TREES AND OUTBUIL |
| Jun 22, 7:35 PM CDT | HAIL 1.5 | 4 W Bantry, ND | HAIL LASTED FROM 735 PM CDT TO 740 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2625 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 230030 SVRBIS NDC049-230130- /O.NEW.KBIS.SV.W.0151.070623T0029Z-070623T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 729 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 830 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BANTRY...OR ABOUT 28 MILES SOUTH OF BOTTINEAU...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENBIGH AND TOWNER AROUND 750 PM CDT... SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4860 10045 4855 10075 4812 10065 4816 10025 $$ TSW/KS
1 follow-up statement
000 WWUS53 KBIS 230117 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT FRI JUN 22 2007 NDC049-230130- /O.CON.KBIS.SV.W.0151.000000T0000Z-070623T0130Z/ MCHENRY ND- 817 PM CDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHEASTERN MCHENRY COUNTY... AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DENBIGH...OR ABOUT 35 MILES SOUTH OF BOTTINEAU...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MCHENRY COUNTY AROUND 830 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4860 10045 4855 10075 4812 10065 4816 10025 $$ KS/TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:40 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 3:40 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE SMALL PRECIPITATION CHANCES AHEAD OF A DEVELOPING SURFACE TROUGH AND UNDER UPPER LEVEL RIDGING. WILL GENERALLY FOLLOW GFS SOLUTION TODAY AS IT HAS BEEN MORE CONSISTENT THAN THE NAM. TONIGHT...MODEL FORECAST SOUNDINGS INDICATE MODERATELY UNSTABLE AIRMASS OVER WESTERN NORTH DAKOTA...AND LITTLE CIN REMAINING. A FEW THUNDERSTORMS HAVE DEVELOPED OVER FAR EAST CENTRAL MONTANA...WITH AN EAST SOUTHEAST MOVEMENT. WILL CONTINUE WITH A SLIGHT CHANCE OF POPS FOR THIS EVENING. ENOUGH INSTABILITY THAT THERE COULD BE A PULSE A FEW SEVERE STORMS WITH MARGINAL SEVERE HAIL OR GUST. LATE TONIGHT AS SURFACE LOW TAKES SHAPE OVER EASTERN MONTANA...A LOW LEVEL JET DEVELOPS OVER WESTERN NORTH DAKOTA. COULD SEE SOME ELEVATED CONVECTION LATE TONIGHT ACROSS THE NORTHWEST/NORTH CENTRAL BUT CHANCES NOT ENOUGH TO INTRODUCE POPS AT THIS TIME. SATURDAY THROUGH MONDAY NIGHT...STORY WILL CONTINUE TO BE HOT AND BREEZY CONDITIONS...ESPECIALLY OVER THE WEEKEND. STILL STICKING WITH NO THUNDERSTORM ACTIVITY SATURDAY AND SATURDAY...EXCEPT FOR A SLIGHT CHANCE FAR NORTHWEST...CLOSEST TO THE SURFACE TROUGH. AS THE TROUGH MOVES INTO THE AREA SUNDAY NIGHT AND MONDAY...WILL SEE A BETTER CHANCE OF THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE NORTH WHERE THE CAP WILL BE WEAKEST. THE SOUTH WILL STILL HAVE A STRONG CAP UNTIL AFTER THE FRONT PASSES MONDAY EVENING. FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD...WITH TEMPERATURES WELL INTO THE 90S SATURDAY AND SUNDAY. NORTHWEST WILL COOL OFF MONDAY BUT SOUTHEAST CWA WILL STILL SEE 90 DEGREE READINGS. .LONG TERM...TUESDAY THROUGH FRIDAY. EXTENDED MODEL SUITE CONTINUES TO ADVERTISE THE UPPER TROUGH MOVING THROUGH NORTH DAKOTA ON TUESDAY. THUS SHOWED A DECREASE IN PRECIPITATION DURING THE DAY FROM WEST TO EAST. COOLER AND DRIER AIR TO TAKE CONTROL WEDNESDAY AS A SURFACE HIGH SLIDES INTO THE STATE FROM MANITOBA. COMFORTABLE TEMPS WITH DEWPOINTS FALLING FROM THE MUGGY 60S INTO THE UPPER 40S AND MID 50S. A GRADUAL WARMING TREND THROUGH THE END OF THE WEEK UNDER A BUILDING UPPER RIDGE OVER THE SOUTHWEST. THIS HIGH WILL RIDGE INTO THE CENTRAL PLAINS WED-FRI. COULD BE A FEW WEAK DISTURBANCES TRYING TO MOVE OVER THE RIDGE BY THE END OF THE WEEK...BUT AFTER COLLABORATING WITH THE NEIGHBORING OFFICES...DECIDED TO KEEP THE FORECAST MAINLY DRY UNDER THIS REGIME. && .AVIATION... VFR CONDITIONS TODAY. MAIN FOCUS WILL BE ON THUNDERSTORM COVERAGE. FOR NOW WILL STICK WITH SOME VICINITY THUNDERSTORM ACTIVITY UNTIL AROUND 3-4Z. OTHERWISE NO SIG AVIATION PROBLEMS. SOUTHERLY FLOW WILL PICK UP AFT 12Z IN THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/KS
Hazardous weather outlook, Jun 22, 4:18 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT FRI JUN 22 2007 NDZ001>005-009>013-017>023-025-031>037-230930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ048-051-230930- LA MOURE-DICKEY- 418 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. THE RIVER FLOOD WARNING FOR THE JAMES RIVER AT LAMOURE HAS BEEN CANCELLED. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>047-050-230930- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 6:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 S FAIRFIELD 47.17N 103.22W
06/22/2007 E1.75 INCH BILLINGS ND PUBLIC
&&
CLH/TWHLocal storm report, Jun 22, 6:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL UPHAM 48.58N 100.73W
06/22/2007 E1.75 INCH MCHENRY ND NWS EMPLOYEE
&&
SWICHELocal storm report, Jun 22, 6:24 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE DUNN CENTER 47.46N 102.47W
06/22/2007 E0.88 INCH DUNN ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 22, 6:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
627 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL SOURIS 48.91N 100.68W
06/22/2007 E1.75 INCH BOTTINEAU ND PUBLIC
&&
SWICHELocal storm report, Jun 22, 6:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL UPHAM 48.58N 100.73W
06/22/2007 E2.00 INCH MCHENRY ND MESONET
HAIL LASTED FROM 620 PM CDT TO 635 PM CDT. REPORTED BY
ATMOSPHERIC RESOURCES BOARD OBSERVER.
&&
SWICHELocal storm report, Jun 22, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL ROLLA 48.86N 99.62W
06/22/2007 E1.25 INCH ROLETTE ND PUBLIC
0600 PM HAIL 14 N DUNN CENTER 47.56N 102.62W
06/22/2007 E1.00 INCH DUNN ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:44 PM CDT | Tornado Warning | BIS | McHenry | 31 min |
| Jun 22, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 60 min |
| Jun 22, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 41 min |
| Jun 22, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 36 min |
| Jun 22, 9:37 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Pierce, Rolette | 53 min |
| Jun 22, 10:39 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.